MAUDE Adverse Event Report: LIVANOVA CANADA CORP. SOLO SMART STENTLESS HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP. SOLO SMART STENTLESS HEART VALVE; TISSUE HEART VALVES
Model Number ART23SMT
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 03/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event was reported to the manufacturer through the (b)(6) clinical registry.The site reported as unknown device relation.The manufacturer requested the internal clinical review of the event which determined as unknown device relation.As reported in the scientific literature "stroke is a devastating complication that may occur early or late after operation in patients with prosthetic heart valves and result from embolism, intracranial hemorrhage, or both although intracranial hemorrhage is a relatively rare event except in elderly anticoagulated patients, an embolic stroke may occur in virtually any patient and with any type of valve prosthesis.Risk factors for stroke in the general population include advanced age, atrial fibrillation, coronary artery disease, congestive heart failure, mitral annular calcification, hypertension, diabetes, and smoking.In patients with prosthetic heart valves, these and other patient-related characteristics could interplay with the design of the prosthesis, the site of implantation, and the adequateness of anticoagulation." ruel, marc, et al."late incidence and determinants of stroke after aortic and mitral valve replacement." the annals of thoracic surgery 78.1 (2004): 77-83.Device not explanted.
 
Event or Problem Description
This event was reported to the manufacturer through the (b)(6) clinical registry: a solo smart size 23 was implanted on (b)(6) 2016 via mini- sternotomy.The valve was implanted supra-annular.On (b)(6) 2017, the patient exhibited stroke and it was reported by the site as unknown for device relation.

Brand Name
SOLO SMART STENTLESS HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7100507
Report Number3004478276-2017-00212
Device Sequence Number19170436
Product Code LWR
UDI-Device Identifier00896208000474
UDI-Public(01)00896208000474(240)ICV1248(17)190912
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P130011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/12/2019
Device Model NumberART23SMT
Device Catalogue NumberICV1248
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2017
Initial Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight53